Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had hysterectomy and experiencing headache. How to get relief?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5686 Questions

default
Posted on Mon, 28 Jan 2013 in Headache and Migraines
Question: hi i am 43 years of age. i had a hysterectomy when i was 30. i still have my ovaries though.i have been experiencing massive headaches. i have kept a diary, they occur exactly every 28 days. pain relief does not help, i use ice packs for some relief. i saw my gp who got me to have a FBC. my esstrogen was a little high and my heamoglobin was a little low. he wants me back in a month he does not believe this is related to my cycle. could you please advise. XXXXXXX
doctor
Answered by Dr. Sudhir Kumar 1 hour later
Hi,

Thank you for posting your query.

The commonest cause for episodic headaches is migraine. This could be the case in you too.

In this condition, headaches occur at intervals, may affect one or both sides of head, and is accompanied by nausea or vomiting. In addition, there is increased sensitivity to bright lights and noise.

Treatment involves using specific medicines for pain relief, such as rizatriptan or sumatriptan. For preventing headaches in future, you may need to take beta blockers, topiramate or divalproex sodium.

I hope it helps. Please get back if you have any more queries.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Topiramate

doctor1 MD

My 30 year old son is autistic and has seizures. He has been on Topamax for quite a few years with no side affects. Right now Kurtis is taking 125 mg in the morning and 250 mg at bedtime. Our Neurologist just prescribed Trokendi XR, 200 mg in the morning and 200 mg at bedtime. The problem is that our Son cannot swallow pills and we have always dissolved his meds in orange juice. The Trokendi says not to chew, dissolve, etc. (although a couple others he takes also say not to). Haven t started it yet and do not intend to until we can talk to his Doctor just wanted your opinion on if it safe to dissolve.

doctor1 MD

Hey, I fell and got a mensicus tear in my left knee. Since then im on crutches because of a ligament aswell.since that day I lost feeling in my left hands small finger and half of my ring finger and that part of the palm aswell. The feeling has changed to pins and needles to the point of pain, the doctor took a xray of my neck and said one of the vertabraes have a little swelling around it but it should go away quick and cant be that bad. It has been a while now and I am 17 so cant just go to another doctor and our medical aid is depleted. I have to drink zytomyl which is a antidepressent of 20 mg daily ,4 * 30mg ritalin(generic methylphentidate), purbac,topiramate which is like epilum used to control intense migrain I hardly have ever since. Any advice please just as prove maybe even for my mom, it went from funny to realy cant handle. Thank you

doctor1 MD

Hello, After severe problems resulting from taking a combination of phentermine and topiramate (prescribed by my physician) almost 2 years ago, my doctor prescribed Belviq (in addition to my thyroid medications for hypothyroidism: Levothyroxine and Cytomel) to me for weight loss (because, despite performing over 300 minutes of cardio a week and, I did not lose any weight. In fact, I GAINED). I began taking Belviq 12 days ago. I ve noticed a marked decrease in my appetite (which is a good thing). Thus far, I m not experiencing the heart palpitations and shortness of breath (eventually leading to walking pneumonia) that I had with the phentermine/topiramate. I am, however, noticing that I have a slight cough that gets a little worse at night. Is this normal? Will it dissipate and/or end when my body gets accustomed to the Belviq? Please advise.

doctor1 MD

head pain
ive been having pain on the left and right side of my head above my ears on the soft spot. i went to a Neurologist and they said it was ice pick migraines and gave me topamax 25mg,Vicodin 5mg, a 6 day steroid pack. ive taken them and still am taking them but the pain is still there and feels as if its swollen or a bubble wanting to burst because the pressure. im not sure what to do...can u help?

doctor1 MD

I have terrible muscle pain . I have been taken off my statin which I had taken for ten years I started topomax 100 mg about 2 weeks ago for bipolar, I am also on lamictal 150 mg, gabapentin 300 mg and 100 mg trazadone . Could any of these meds be...

doctor1 MD

I have PTSD and severe depression and 18 years ago my doctor used Elavil to help my antidepressant work. I kept saying the antidepressant wasn't working but he would just up the Elavil. 17years ago I overdosed on approx.60-70 Elavil and thank God...

doctor1 MD

Hello, I am 66 years old and in reasonably good health. I don’t exercise (L) but know I should! I have suffered from vertigo for 35 years. In 1981 and 84 I had a severe experience falling down and suffering extreme dizziness. Then in 2012 I had a...